Alert archive / Tennessee / Wind Advisories in 2019

Wind Advisory 22, NWS Morristown, TN

October 30, 20198 counties in Tennessee

NWS Morristown, TN issued this wind advisory at Oct 30, 2019, 3:10 PM EDT for 8 counties in Tennessee. It took effect at Oct 31, 2019, 5:00 AM EDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Oct 30, 2019, 3:10 PM EDT (19:10 UTC)
In effect from
Oct 31, 2019, 5:00 AM EDT
Expired
Oct 31, 2019, 1:45 PM EDT
In force
9 hr
Issued by
NWS Morristown, TN

Counties Blount County, TN, Carter County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Sevier County, TN, Unicoi County, TN

The radar

The Knoxville radar (KMRX), 41 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.2 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2019-10-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2019-10-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
671 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
104 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

973 
WWUS74 KMRX 301910
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
310 PM EDT Wed Oct 30 2019

TNZ018-041-043-045-047-072-074-087-310400-
/O.NEW.KMRX.WI.Y.0022.191031T0900Z-191031T1800Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
310 PM EDT Wed Oct 30 2019

...WIND ADVISORY IN EFFECT FROM 5 AM TO 2 PM EDT THURSDAY...

* WHAT...South winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of the higher elevations of eastern Tennessee.

* WHEN...From 5 AM to 2 PM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will shift to the southwest to west 
  by mid afternoon and decrease by mid afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

TD
3 follow-up statements
842 
WWUS74 KMRX 310156
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
956 PM EDT Wed Oct 30 2019

TNZ018-041-043-045-047-072-074-087-311000-
/O.CON.KMRX.WI.Y.0022.191031T0900Z-191031T1800Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
956 PM EDT Wed Oct 30 2019

...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM EDT
THURSDAY...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Far East Tennessee Mountains.

* WHEN...From 5 AM to 2 PM EDT Thursday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Winds will shift to the southwest to west 
  by mid afternoon and decrease by mid afternoon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
412 
WWUS74 KMRX 310716
NPWMRX

URGENT - WEATHER MESSAGE
National Weather Service Morristown TN
316 AM EDT Thu Oct 31 2019

TNZ018-041-043-045-047-072-074-087-311800-
/O.NEW.KMRX.FZ.W.0003.191101T0600Z-191101T1400Z/
/O.CON.KMRX.WI.Y.0022.191031T0900Z-191031T1800Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
316 AM EDT Thu Oct 31 2019

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...
...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT FRIDAY...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 25 expected. For the Wind Advisory, south winds 15 to 
  25 mph with gusts up to 45 mph expected.

* WHERE...Portions of east Tennessee.

* WHEN...For the Freeze Warning, from 2 AM to 10 AM EDT Friday. 
  For the Wind Advisory, until 2 PM EDT this afternoon.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Frost and freeze conditions could kill crops and other sensitive
  vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-311800-
/O.NEW.KMRX.FZ.W.0003.191101T0600Z-191101T1400Z/
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington-Northwest Carter-Roane-Loudon-Knox-
Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-
Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Russell-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam, 
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, 
Tusquitee, Big South Fork National, Oneida, Smokey Junction, 
Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, 
Elk Valley, Jellico, White Oak, Caryville, Royal Blue, 
Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, 
Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, 
Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam,
Pine Orchard, High Point, Petros, Oak Ridge, Clinton, 
Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, 
Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, 
Newport, Greeneville, Johnson City, Elizabethton, Harriman, 
Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, 
Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, 
Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, 
Dandridge, White Pine, Happy Valley, Maryville, Alcoa, 
Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, 
Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, 
Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, 
Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, Reliance, Big Frog Mountain, Ducktown, Turtletown, 
Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, 
Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, 
Rosedale, Benhams, Bristol VA, and Abingdon
316 AM EDT Thu Oct 31 2019 /216 AM CDT Thu Oct 31 2019/

...FREEZE WARNING IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 10 AM EDT
/9 AM CDT/ FRIDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Portions of east Tennessee, southwest Virginia and 
  southwest North Carolina.

* WHEN...From 2 AM EDT /1 AM CDT/ to 10 AM EDT /9 AM CDT/ Friday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$
130 
WWUS74 KMRX 311745 AAA
NPWMRX

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Morristown TN
145 PM EDT Thu Oct 31 2019

TNZ018-041-043-045-047-072-074-087-010300-
/O.CAN.KMRX.WI.Y.0022.000000T0000Z-191031T1800Z/
/O.CON.KMRX.FZ.W.0003.191101T0600Z-191101T1400Z/
Johnson-Cocke Smoky Mountains-Southeast Greene-Unicoi-
Southeast Carter-Blount Smoky Mountains-Sevier Smoky Mountains-
Southeast Monroe-
Including the cities of Doeville, Mountain City, Neva, 
Shady Valley, Trade, Laurel Bloomery, Hartford, Cedar Creek, 
Erwin, Unicoi, Limestone Cove, Hampton, Cades Cove, Elkmont, 
Gatlinburg, Citico, and Coker Creek
145 PM EDT Thu Oct 31 2019

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
FRIDAY...
...WIND ADVISORY IS CANCELLED...

* WHAT...For the Freeze Warning, sub-freezing temperatures as 
  low as 25 expected. For the Wind Advisory, south winds 15 to 
  25 mph with gusts up to 45 mph expected.

* WHERE...Portions of east Tennessee.

* WHEN...From 2 AM to 10 AM EDT Friday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

NCZ060-061-TNZ012>017-035>040-042-044-046-067>071-073-081>086-
098>102-VAZ001-002-005-006-008-010300-
/O.CON.KMRX.FZ.W.0003.191101T0600Z-191101T1400Z/
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Northwest Greene-Washington-Northwest Carter-Roane-Loudon-Knox-
Jefferson-Northwest Blount-North Sevier-Sequatchie-Bledsoe-Rhea-
Meigs-McMinn-Northwest Monroe-Marion-Hamilton-Bradley-West Polk-
East Polk-Lee-Wise-Russell-
Including the cities of Andrews, Marble, Topton, Hiawasse Dam, 
Murphy, Unaka, Violet, Shooting Creek, Brasstown, Hayesville, 
Tusquitee, Big South Fork National, Oneida, Smokey Junction, 
Elgin, Huntsville, Norma, Slick Rock, Fincastle, La Follette, 
Elk Valley, Jellico, White Oak, Caryville, Royal Blue, 
Lone Mountain, Sandlick, Springdale, Arthur, Harrogate-Shawanee, 
Clairfield, Howard Quarter, Evanston, Sneedville, Treadway, 
Kyles Ford, Mooresburg, Kingsport, Bristol TN, South Holston Dam,
Pine Orchard, High Point, Petros, Oak Ridge, Clinton, 
Maynardville, Norris Lake, Paulette, Rose Hill, Sharps Chapel, 
Luttrell, Bean Station, Alpha, Morristown, Russellville, Bybee, 
Newport, Greeneville, Johnson City, Elizabethton, Harriman, 
Eagle Furnace, Rockwood, Bradbury, Fairview, Kingston, 
Oliver Springs, Lenoir City, Loudon, Bearden, Knoxville, 
Lake Forest, Jefferson City, Strawberry Plains, Chestnut Hill, 
Dandridge, White Pine, Happy Valley, Maryville, Alcoa, 
Harrisburg, Kodak, McMahan, Sevierville, Seymour, Pigeon Forge, 
Cagle, Dunlap, Cartwright, Lone Oak, Old Cumberland, Palio, 
Melvine, Mount Crest, Pikeville, Brayton, Dayton, Evensville, 
Old Washington, Grandview, Spring City, Big Spring, Athens, 
Clear Water, Dentville, Etowah, Sweetwater, Madisonville, 
Bullet Creek, South Pittsburg, Haletown (Guild), Jasper, 
Martin Springs, Whitwell, Powells Crossroads, Monteagle, 
Chattanooga, Cleveland, Tasso, Conasauga, Archville, Benton, 
Parksville, Reliance, Big Frog Mountain, Ducktown, Turtletown, 
Big Stone Gap, Norton, Wise, Coeburn, Appalachia, Pardee, 
Hiltons, Hansonville, Lebanon, Dye, Castlewood, Honaker, 
Rosedale, Benhams, Bristol VA, and Abingdon
145 PM EDT Thu Oct 31 2019 /1245 PM CDT Thu Oct 31 2019/

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
10 AM EDT /9 AM CDT/ FRIDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Portions of east Tennessee, southwest Virginia and 
  southwest North Carolina.

* WHEN...From 2 AM EDT /1 AM CDT/ to 10 AM EDT /9 AM CDT/ Friday.

* IMPACTS...Frost and freeze conditions could kill crops and 
  other sensitive vegetation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. Those that
have in-ground sprinkler systems should drain them and cover
above-ground pipes to protect them from freezing.

&&

$$

TD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Oct 30, 1:13 PM EDT, 1 hour 57 minutes earlier.

Area forecast discussion, Oct 30, 1:13 PM EDT, 1 hour 57 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
113 PM EDT Wed Oct 30 2019

.AVIATION...
Rain will continue to spread across the area through the rest of
the afternoon, producing variable conditions from LIFR to MVFR,
but IFR should be predominant. As rain exits this evening vis will
rise but cigs will remain low, probably IFR, at CHA and TYS. TRI
is being affected by downslope winds that are keeping cigs higher
there, which should continue overnight. Tomorrow, showers and
possibly TS ahead of a cold front will move through in the 12-16Z
time frame, followed by a cold front passage after 16Z that will
shift winds to the west and become gusty.

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...None.
VA...None.
&&

DGS
Hazardous weather outlook, Oct 30, 3:58 AM EDT, 11 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Morristown TN
358 AM EDT Wed Oct 30 2019

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-310800-
Cherokee-Clay-Scott-Campbell-Claiborne-Hancock-Hawkins-Sullivan-
Johnson-Morgan-Anderson-Union-Grainger-Hamblen-Northwest Cocke-
Cocke Smoky Mountains-Northwest Greene-Southeast Greene-
Washington-Unicoi-Northwest Carter-Southeast Carter-Roane-Loudon-
Knox-Jefferson-Northwest Blount-Blount Smoky Mountains-
North Sevier-Sevier Smoky Mountains-Sequatchie-Bledsoe-Rhea-Meigs-
McMinn-Northwest Monroe-Southeast Monroe-Marion-Hamilton-Bradley-
West Polk-East Polk-Lee-Wise-Russell-
358 AM EDT Wed Oct 30 2019 /258 AM CDT Wed Oct 30 2019/

This Hazardous Weather Outlook is for portions of southwest North
Carolina...east Tennessee and southwest Virginia.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A few strong to potentially severe storms will be possible
early Thursday morning into early Thursday afternoon ahead of a
cold front with strong winds being the primary hazard. A brief
weak isolated tornado or two will also be possible. Best chances
for severe storms will be to the north and east of Knoxville in
the 10 AM - 3 PM timeframe.

Periods of locally heavy rainfall are possible Wednesday
afternoon through Thursday evening which may cause localized
flooding, especially across the Cumberland Plateau, southern
Tennessee Valley, southeast Tennessee, and southwest North
Carolina.

Wind gusts from 35 to 45 mph are possible across the higher
elevations from Wednesday through Thursday.

A widespread freeze is forecast Friday morning. Strong winds will
limit the extent of frost but patchy frost will be possible in
sheltered valleys.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed late Wednesday through Thursday
evening.

The office that day

Everything else NWS Morristown, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 30, 3:23 PM EDTFlood WatchMRXBlount, Cocke, Monroe, Polk, Sevier24 hr

Nearby

Wind Advisories in Tennessee, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.